[Skip to Content]
[Skip to Content Landing]
Article
November 1973

Lidocaine

Author Affiliations

2136 Locust St Philadelphia, PA 19103

Arch Otolaryngol. 1973;98(5):363. doi:10.1001/archotol.1973.00780020375021

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—I wish to confirm the findings of Simmons et al in their article, "Lidocaine in the Middle Ear," in the July 1973 issue of the Archives (98:42). I too had encountered severe vertigo reaction from the injection of lidocaine into the external canal in an office procedure. The lidocaine had been used in preparation for myringotomy. Several eminent otologists stated that they have never encountered this.

Subsequently, I also encountered several vertigo reactions from the use of 4% topical lidocaine in children, where it was used to ease the pain of removal of tubes.

This would tend to confirm the findings reported that lidocaine causes vertigo.

First Page Preview View Large
First page PDF preview
First page PDF preview
×